MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; SALINE VASCULAR ACCESS FLUSH

ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; SALINE VASCULAR ACCESS FLUSH
Catalog Number ASK-04001-VCUH3
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: when the physician was inserting the peel away sheath into the upper arm of the patient, resistance was encountered.When the sheath was removed it was noted that the tip of the sheath was deformed, and the body had crumpled.Another sheath was used to complete the procedure successfully.The patient was reported as fine post the incident.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The report of a damaged peel-away body was confirmed through complaint investigation of the returned sample.The customer returned one peel-away sheath with dilator assembly for analysis.Signs-of-use in the form of biological material were observed on the sheath body.Visual analysis revealed that the sheath body and the sheath tip were crimped/folded.White stress marks were also observed.No other defects were observed on the sheath nor the dilator.The crimping on the body measured 41mm-57mm via calibrated ruler from the tabs.The sheath body length measured 2 13/16" via calibrated ruler, which was within the specification limits of 2 5/8"-2 7/8" per the sheath with dilator product drawing.The sheath outer diameter measured 0.099" via calibrated caliper, which was within the specification limits of 0.093"-0.099" per the sheath extrusion product drawing.The sheath inner diameter at the proximal end measured 0.076" via calibrated pin gauge, which equals the nominal value of 0.076" per the sheath extrusion product drawing.The dilator outer diameter measured 0.073" via calibrated caliper, which was within the specification limits of 0.073"-0.075" per the dilator extrusion product drawing.Functional inspection was performed per ifu statement, "check peel-away sheath placement by holding sheath in place, twist dilator hub counterclockwise to release dilator hub from sheath hub, withdraw guidewire and dilator sufficiently to allow blood flow".The returned dilator was able to be removed and re-inserted through the sheath with little to no issue.Manufacturing unit confirmed that the damage likely occurred due to force applied by the customer during insertion.The ifu provided with th e kit informs the user, "do not withdraw dilator until sheath is well within vessel to reduce risk of damage to sheath tip".The ifu also states, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding".A device history record review was performed, and no relevant findings were identified.Based on the customer report, the sample received, and the comments from manufacturing, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ACCESS TRAY
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18147012
Report Number9680794-2023-00890
Device Sequence Number6875028
Product Code NGT
UDI-Device Identifier10801902214895
UDI-Public10801902214895
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K192414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberASK-04001-VCUH3
Device Lot Number33F23G0262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexFemale